Flash Flood, Escambia
- When
- October 7, 5:00 AM CST to 8:00 AM CST
- Where
- Escambia County, 5.87 mi WSW of Inerarity Pt to 0.38 mi S of Pleasant Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.279, -87.536
Heavy rains fell along the coast during the early morning hours causing street flooding. Several roads were closed due to high water in the southwest part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Heavy rains fell along the coast during the early morning hours causing street flooding. Several roads were closed due to high water in the southwest part of the county. Rainfall estimates of 4-6 inches were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 7, 2:49 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 349 AM CDT TUE OCT 7 2008 .SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH WATER VAPOR (WV) IMAGERY THIS MORNING SHOWS DEEP TROF MOVING EASTWARD THROUGH THE PLAINS WITH RIDGE AXIS FROM THE SOUTHEAST INTO THE GULF. A MOIST...SUBTROPICAL CONNECTION NOTED ON WV OVER THE FORECAST AREA AS WE ARE UNDER THE INFLUENCE OF DEEP SOUTH TO SOUTHWEST FLOW ON THE WEST SIDE OF THE RIDGE. THERE ARE POCKETS OF COLD CLOUD TOPS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE ALABAMA/WESTERN FLORIDA COASTAL WATERS TO THE COASTAL LAND ZONES. SOME OF THE STORMS OVER THE COASTAL WATERS HAVE BEEN STRONG WITH DOPPLER WEATHER RADAR SUGGESTING THE POTENTIAL OF WATERSPOUTS THERE. WILL NEED TO BE WATCHING FOR THESE IN THE SHORT TERM. THE FORECAST TAKES UPPER TROF/AND SURFACE FRONT INTO THE LOWER MISSISSIPPI RIVER VALLEY BY TONIGHT. AHEAD OF THIS FEATURE...THERE IS HIGH CONFIDENCE WE WILL SEE A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY AS LAYER LIFT INCREASES WITHIN A DEEPLY MOIST ENVIRONMENT (PRECIPITABLE WATERS APPROACHING/AVGING 2). THIS SUPPORTS LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. THE LATEST FORECAST DATA SUGGESTS 1 TO 2 INCHES OF EVENT RAIN...BUT WOULDNT BE SURPRISED TO SEE 3 MAYBE 4 INCHES IN ISOLATED SPOTS. AS FOR SEVERE WEATHER...ENOUGH CLOUD COVER WILL LIMIT DESTABILIZATION. SHEAR THOUGH MAY BECOME ADEQUATE FOR AT LEAST SOME POTENTIAL OF ISOLATED STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME...THE NATIONAL CENTERS SUGGEST THE THREAT IS MINIMAL FOR AN OUTLOOK. TONIGHT...AXIS OF SHOWERS AND THUNDERSTORMS SHIFT EAST WITH A DECREASE IN COVERAGES ANTICIPATED BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY AM. STUCK WITH THE MAV MOS NUMBERS FOR TEMPERATURES. /10 WEDNESDAY THROUGH THURSDAY NIGHT...COLD FRONT SHOULD BE PASSING EAST ACROSS FORECAST AREA WEDNESDAY MORNING AND BE EAST OF DESTIN BY THURSDAY EVENING. PRECIPITATION WILL BE ENDING FROM THE WEST DURING THE DAY ON WEDNESDAY WITH SOME LIGHT RAIN POSSIBLY LINGERING INTO THE EVENING FROM GREENVILLE TO NAVARRE AND POINTS EAST. MOST OF THE GUIDANCE TAKES A UPPER LOW SOUTHEAST ACROSS NORTHEAST OR EAST ALABAMA WITH THE EURO AND GFS CLOSING IT OFF OVER GEORGIA...NAM CLOSES IT OFF OVER SOUTH ALABAMA AND LEAVES IT THERE FEW A DAY OR SO. APPARENTLY THE UPPER LOW/TROUGH IN THE VICINITY HAS RESULTED IN MORE CLOUDINESS BEING CRANKED OUT BY THE MODELS SO HAVE MADE ADJUSTMENTS TO THE SKY CONDITIONS AND LOWERED THE POPS FOR LATER IN THE WEEK WITH THE DEEPER MOISTURE BEING SWEPT OFF TO THE EAST OF THE UPPER TROUGH. /11 .LONG TERM...(FRIDAY THROUGH MONDAY)AS THE PREVIOUSLY MENTIONED UPPER TROUGH WEAKENS AND MOVES OFF TO THE EAST AN UPPER HIGH WILL SETTLE OVER THE AREA THROUGH THE REMAINDER OF THE WEEK AND INTO THE FIRST OF NEXT WEEK. AFTERNOON HIGH TEMPERATURES WARM BACK INTO THE MIDDLE 80S AS THE HIGH PRESSURE SITS OVER THE AREA. NO RAIN EXPECTED. /11 && .AVIATION...(12Z ISSUANCE)...CEILINGS VARY. AWAY FROM CONVECTION WHERE CIGS DOWN TO IFR...EXPECT CLOUD BASES WITHIN MVFR. IFR/LIFR VSBYS POSSIBLE IN STRONGER CONVECTION THROUGH THIS EVENING. /10 && .MARINE...BEST COVERAGES OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE LOWER MISSISSIPPI RIVER VALLEY. SOME OF THE MARINE STORMS COULD BE STRONG AT TIMES. THESE WILL BRING A VARIETY OF HAZARDS TO BOATING SAFETY INCLUDING LOCALLY HIGHER SEAS...BRIEF STRONG WIND GUSTS...CLOUD TO WATER LIGHTNING AND POTENTIAL WATERSPOUTS. WE EXPECT COVERAGES TO LOWER LATER TONIGHT AS FRONTAL AXIS APPROACHES. PASSAGE OF THE FRONT IS FORECAST DURING THE DAY WEDNESDAY. IN THE WAKE OF THE FRONT...HIGH PRESSURE BUILDS ON THURSDAY WITH LIGHT NORTH WINDS SETTING UP. WINDS BECOME MORE EASTERLY INTO THE WEEKEND AS THE HIGH BECOMES POSITIONED OVER THE APPALACHIANS. HIGHER SEAS EARLY IN THE PERIOD WILL SHOW A SUBSIDING TREND HEADING INTO THE WEEKEND. /10 && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST DURING THE DAY WEDNESDAY WITH A RETURN TO DRIER CONDITIONS THURSDAY INTO THE WEEKEND. AM NOT ANTICIPATING ANY RED FLAG CONDITIONS BUT AFTERNOON HUMIDITY WILL BE GENERALLY BETWEEN 35 AND 45 PERCENT. WITH THE UPPER HIGH OVER THE AREA LATER IN THE WEEK...EXPECT GOOD DISPERSION ON WEDNESDAY...AT LEAST WEST OF THE ALABAMA RIVER WITH FAIR TO AVERAGE LATER IN THE WEEK WITH THE LIGHTER TRANSPORT WINDS ASSOCIATED WITH THE HIGH PRESSURE OVER THE AREA. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 66 82 59 / 90 60 30 05 PENSACOLA 80 69 82 62 / 100 70 50 10 DESTIN 79 72 80 65 / 90 80 60 20 EVERGREEN 76 67 79 56 / 90 70 50 10 WAYNESBORO 77 64 78 55 / 80 50 20 00 CAMDEN 77 66 77 57 / 90 70 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT TUE OCT 7 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-081100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT TUE OCT 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. AS A COLD FRONT MOVES EASTWARD INTO THE LOWER MISSISSIPPI RIVER VALLEY...WHERE DEEP LAYER MOISTURE IS FORECAST TO BE INCREASING...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE ONGOING AT THE START OF THE PERIOD AND CONTINUE TO FORM IN THE SHORT TERM. SOME OF THE STORMS COULD BE STRONG WITH LOCALLY HEAVY RAINS BEING THE MAIN THREAT. THE RISK OF SEVERE WEATHER IS LOW AS DAYTIME INSTABILITY IS FORECAST TO BE LIMITED DUE TO CLOUD COVER. THUNDERSTORMS WILL ALSO POSE A VARIETY OF HAZARDS TO MARINERS...INCLUDING THE POTENTIAL OF WATERSPOUTS. ALONG THE BEACHES...A MODERATE RISK OF RIP CURRENTS IS FORECAST TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER WILL BE CLEARING THE AREA TO THE EAST THROUGH THE DAY WEDNESDAY WITH THE PASSAGE OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
The Mobile radar (KMOB), 81 km away, was scanning. The volume nearest the first event began at 11:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, October 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137524.